Is isoniazid ototoxic in patients undergoing hemodialysis?


Altiparmak M., Pamuk O., Pamuk G., Ataman R., Serdengecti K.

NEPHRON, cilt.92, ss.478-480, 2002 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 92 Konu: 2
  • Basım Tarihi: 2002
  • Doi Numarası: 10.1159/000063306
  • Dergi Adı: NEPHRON
  • Sayfa Sayıları: ss.478-480

Özet

Drug-induced ototoxicity might sometimes be a problem in end-stage renal failure (ESRF) patients. However, ototoxicity secondary to isoniazid intake has not been reported in ESRF until now. During the last decade, ototoxicity was diagnosed in 16.6% (7/42) of our ESRF patients undergoing hemodialysis (HD) who also used antituberculosis therapy. Streptomycin was not included in any of these regimens, isoniazid was used by all 7 patients with ototoxicity and there was reversal of hearing loss in 2 of these patients after discontinuation of isoniazid. In our ESRF-HD patients who developed ototoxicity during the course of antituberculosis therapy, isoniazid was probably the responsible agent either alone or it added to the side effects of other drugs. Copyright (C) 2002 S. Karger AG, Basel.